Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 8, 2008, 6:27 PM CST for Amite County, Pike County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 6:27 PM CST (00:27 UTC)
- Expired
- Jan 8, 2008, 7:00 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:59 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 2:59 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CST TUE JAN 8 2008 .DISCUSSION... A POTENT UPPER TROUGH RESPONSIBLE FOR SEVERE WEATHER FROM THE UPPER TO THE LOWER MISSISSIPPI VALLEY YESTERDAY AND TODAY WILL LIFT NORTHEAST INTO THE GREAT LAKES AND OHIO VALLEY REGION TONIGHT AND INTO THE NORTHEAST ON WEDNESDAY. THIS SYSTEM WILL PUSH A WEAKENING COLD FRONT INTO THE FORECAST AREA OVERNIGHT. A FORMIDABLE CAP EVIDENT IN THE 12Z SIL SOUNDING HAS SO FAR PROHIBITED MUCH IN THE WAY OF CONVECTION ACROSS THE FORECAST AREA TODAY...HOWEVER SOME OF THE RECENT CONVECTIVE DEVELOPMENT OVER THE WESTERN HALF OF THE STATE JUST IN ADVANCE OF THE COLD FRONT MAY YET WORK ITS WAY INTO THE AREA LATE THIS AFTERNOON AND EVENING. SINCE THE BEST DYNAMICS WILL BE LIFTING OFF TO THE NORTHEAST SHORTLY...IT APPEARS THAT THE THREAT OF SEVERE WEATHER SHOULD REMAIN TO THE NORTH OF THE AREA. HOWEVER...A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE PRIMARILY ACROSS SOUTHWEST MISSISSIPPI INTO THE EARLY EVENING HOURS. THE THREAT OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS WEAK CONVERGENCE PREVAILS ALONG THE WEAK FRONTAL BOUNDARY THAT WILL STALL NEAR THE COASTLINE BEFORE BEGINNING TO LIFT BACK TO THE NORTH IN ADVANCE OF ANOTHER UPPER TROUGH. THIS NEXT UPPER TROUGH WILL MOVE ACROSS THE PLAINS THURSDAY AND FOLLOW A PATH SIMILAR TO ITS PREDECESSOR INTO THE GREAT LAKES AND NORTHEAST THURSDAY NIGHT AND FRIDAY. A STRONGER COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS THE FORECAST AREA LATE THURSDAY AND THURSDAY NIGHT. AGAIN IT APPEARS THAT THE BEST ENERGY WILL PASS TO THE NORTH OF THE FORECAST AREA...HOWEVER THERE WILL BE A LOW RISK OF SEVERE WEATHER OR SOME STRONG STORMS WITH SUFFICIENT SHEAR AND AT LEAST MARGINAL INSTABILITY IN PLACE. A DEEPENING UPPER TROUGH OVER THE CENTRAL CONUS WILL ENSURE COOLER WEATHER FOR THE WEEKEND AS IT PROGRESSES EASTWARD. CYCLOGENESIS IS EXPECTED ACROSS THE NORTH GULF IN ASSOCIATION WITH THE TROUGH WHICH MAY BRING A CHANCE OF SHOWERS TO THE AREA LATE SATURDAY INTO SUNDAY MORNING WITH COASTAL AREA MORE LIKELY TO SEE ANY PRECIPITATION. THE COOLER WEATHER WILL CONTINUE INTO THE EARLY PART OF THE NEXT WORK WEEK WITH BROAD TROUGHING FORECAST OVER THE EASTERN AND CENTRAL CONUS. && .AVIATION... AN APPROACHING COLD FRONT WILL STALL OVER THE REGION TONIGHT. IN ADVANCE OF THIS FRONT...A FEW SHOWERS ARE EXPECTED THROUGH THE EVENING HOURS. HAVE INCLUDED VCSH IN THE FORECAST TO REFLECT THIS CHANCE FOR SHOWERS. OUTSIDE OF THESE SHOWERS...VFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS. GOING INTO TONIGHT...MVFR CONDITIONS ARE EXPECTED TO DEVELOP...AS A STRATUS DECK BUILDS DOWN TO AROUND 1000 FEET. && .MARINE... NO SIGNIFICANT ISSUES ARE EXPECTED DURING THE PERIOD. SOUTHERLY FLOW WILL GENERALLY PREVAIL THROUGH THURSDAY BEFORE BECOMING OFFSHORE IN THE WAKE OF A COLD FRONT THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 53 65 58 72 / 60 30 30 60 BTR 54 68 59 73 / 50 30 30 60 MSY 59 70 61 74 / 50 40 30 60 GPT 58 69 61 72 / 50 40 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 11/32
Hazardous weather outlook, Jan 8, 3:45 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST TUE JAN 8 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-091100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 345 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT. ALTHOUGH ORGANIZED AND WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...ONE OR TWO STRONGER STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHWEST MISSISSIPPI LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS WEDNESDAY WITH INCREASING CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. SOME OF THE STORMS MAY BECOME SEVERE THURSDAY IN ADVANCE OF ANOTHER COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE OUTLOOK AREA THURSDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:31 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Jan 8, 9:16 PM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Jan 8, 6:58 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 32 min |
| Jan 9, 2:09 AM CST | Tornado Warning | LIX | Jackson | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.